Alert archive / Maine / Gale Warnings in 2008

Gale Warning 32, NWS Gray, ME

October 27, 2008

NWS Gray, ME issued this gale warning at Oct 27, 2008, 4:08 PM EDT. It took effect at Oct 28, 2008, 2:00 PM EDT. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2008, 4:08 PM EDT (20:08 UTC)
In effect from
Oct 28, 2008, 2:00 PM EDT
Expired
Oct 29, 2008, 3:13 PM EDT
In force
25 hr
Issued by
NWS Gray, ME

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Oct 27, 9:52 AM EDT, 6 hours 16 minutes earlier.

Area forecast discussion, Oct 27, 9:52 AM EDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
952 AM EDT MON OCT 27 2008

.SYNOPSIS...
A FRONTAL BOUNDARY WASHES OUT OVER THE REGION TODAY. LOW PRESSURE
WILL DEVELOP NEAR OR SOUTHEAST OF CAPE COD TUESDAY...INTENSIFY AS
IT MOVES NORTHWEST INTO MAINE TUESDAY NIGHT AND INTO QUEBEC ON
WEDNESDAY. HIGH PRESSURE WILL RIDGE IN FROM THE SOUTH THURSDAY AND
FRIDAY.

&&

.NEAR TERM /UNTIL 5 PM THIS AFTERNOON/...

LARGE AREAS OF FOG OVER SOUTHERN SOMERSET...KENNEBEC...WALDO...
KNOX...LINCOLN AND SAGADAHOC COUNTIES WILL GRADUALLY ERODE AWAY
THIS MORNING. HOWEVER...SOME PATCHES MAY PERSIST UNTIL AROUND
NOON. HAVE UPDATED FORECAST TO ACCOUNT FOR FOG THIS MORNING AND
ADJUSTED THE TEMPS A BIT

PREVIOUS DISCUSSION...MAINE AND NH WILL CONTINUE TO REMAIN IN
THE DRY SLOT THRU THE MORNING SO GENERALLY MOSTLY CLEAR SKIES
EXPECTED FOR THE MORNING OTHER THAN THE PATCHY EARLY MORNING FOG.
BY THIS AFTN CLOUDS WILL WORK INTO NH AND THE WRN MTNS OF MAINE AS
THE EVOLUTION OF A BROAD DIGGING UPPER TROF OVER THE GREAT LAKES
TAKES SHAPE. TEMPS TODAY SHOULD BE RATHER MILD ONCE AGAIN AND MAV
TEMPS LOOKED GOOD BUT BLENDED WITH FWC TEMPS IN SOME SPOTS.

&&

.SHORT TERM /5 PM THIS AFTERNOON THROUGH TUESDAY NIGHT/...
THE UPPER TROF TO THE W CONTINUES TO SHARPEN AND BEGINS
DEVELOPMENT OF SFC LOW PRES OFF THE MID ATLANTIC COAST BY LATER
TONIGHT. TOWARD MORNING THE UPPER TROF BEGINS A NEGATIVE TILT WITH
FURTHER DIGGING SO ALTHOUGH PCPN WILL DEVLOP TO OUR W AND OVER NH
BY LATER AT NIGHT IT SHOULD ONLY MOVE E AT A SNAILS PACE AND AREAS
IN MAINE SHOULD REMAIN DRY TIL TUES. GUIDANCE TEMPS LOOKED OK.
POPS OFF GFS WERE USED FOR THIS PCKG.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
RAIN WILL CONTINUE TO OVERSPREAD THE REGION ON TUESDAY AS THE LOW
DEVELOPS TO OUR SOUTH TUESDAY. MODELS ALL IN GOOD AGREEMENT ON THE
OVERALL PATTERN WITH THIS SYSTEM...WITH THE NAM TAKING A MORE
WESTERLY TRACK THROUGH WESTERN NEW ENGLAND LATER TUESDAY. COLD AIR
STACKS UP TO OUR WEST ON THE BACK SIDE OF THIS LOW...WHICH WILL
RUSH IN TUESDAY NIGHT. RAIN WILL CHANGE TO SNOW IN WESTERN NH
DURING THE EVENING...AND CHANGE ANY REMAINING PRECIPITATION IN
SOUTHERN PORTIONS TO RAIN LATER TUESDAY NIGHT. MOUNTAINS COULD SEE
A FEW INCHES OF SNOW THROUGH WEDNESDAY...WITH LITTLE OR NONE
EXPECTED OVER THE SOUTH. HIGH PRESSURE WILL BUILD SOUTH OF THE
REGION ON FRIDAY AS A COLD FRONT APPROACHES. THIS WILL ALLOW
THINGS TO WARM BACK TO THE 50S FRIDAY. THE COLD FRONT WILL BRING
RAIN OR SNOW SHOWERS TO THE MOUNTAINS AND RAIN FOR THE SOUTH
FRIDAY NIGHT INTO SATURDAY. ANOTHER DOSE OF COLD AIR RUSHES IN FOR
THE REST OF THE WEEKEND.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH TONIGHT/...AREAS OF LIFR CONDITIONS WILL
PERSIST UNTL ABOUT 16Z IN PATCHY FOG...OTHERWISE VFR CONDITIONS
TODAY INTO TONIGHT.

IN THE LONG TERM...IFR CONDITIONS DEVELOP WITH THE ADVANCING RAIN
TUESDAY WHICH CHANGES TO SNOW ON TUESDAY NIGHT. GRADUALLY IMPROVING
CONDITIONS FROM SOUTH TO NORTH LATE TUESDAY NIGHT AND WEDNESDAY.
MVFR CONDITIONS IN ANY SHOWERS ON FRIDAY.

&&

.MARINE...
/06Z MONDAY THROUGH FRIDAY/
SHORT TERM...SEAS CONTINUE TO REMAIN ABOVE 5 FT SO WILL CONTINUE
THE SCA DUE TO THE SWELLS...WILL LIKELY BE ABLE TO DROP THE SCA
DUE TO SEAS OVER WESTERN MOST AREAS BY AFTN BUT WILL LIKELY NEED
IT TO CONTINUE THRU THE AFTN FURTHER E.

IN THE LONG TERM...SCA AND POSSIBLY GALES FOR TUESDAY NIGHT INTO
EARLY WEDNESDAY...THEN SCA CONDITIONS COULD LINGER INTO THURSDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT EDT
     TONIGHT FOR ANZ150-152.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM EDT THIS
     AFTERNOON FOR ANZ151-154.

&&

SYNOPSIS...
NEAR TERM...JENSENIUS
Hazardous weather outlook, Oct 27, 5:17 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
517 AM EDT MON OCT 27 2008

MEZ007>009-012>014-018>028-NHZ001>010-013-014-280930-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
517 AM EDT MON OCT 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAIN WILL MOVE OVER THE REGION AS LOW PRESSURE INTENSIFIES NEAR
CAPE COD ON TUESDAY. THIS LOW IS CURRENTLY FORECAST TO MOVE NORTH
THROUGH THE FORECAST AREA TUESDAY NIGHT. ONCE IS PASSES BY COLD
AIR WILL MOVE IN AND CHANGE ANY LINGER PRECIPITATION TO SNOW. THE
MOUNTAINS COULD PICK UP SEVERAL INCHES TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FOR THIS STORM.

ANZ150>154-280930-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
517 AM EDT MON OCT 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A GALE WARNING MAY BE NEEDED FOR TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 27, 10:49 AM EDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1049 AM EDT MON OCT 27 2008

MEZ012>014-019>022-024>028-271800-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS...
MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...
CAMDEN...THOMASTON...BELFAST
1049 AM EDT MON OCT 27 2008

AREAS OF DENSE FOG CONTINUE TO AFFECT PORTIONS OF SOUTHERN
SOMERSET... SOUTHERN FRANKLIN...SOUTHERN OXFORD...KENNEBEC...
ANDROSCOGGIN...WALDO...KNOX...LINCOLN...SAGADAHOC...AND CUMBERLAND
COUNTIES. THIS DENSE FOG WILL PERSIST INTO THE EARLY AFTERNOON IN
SOME AREAS.

IF YOU ARE DRIVING...BE AWARE THAT VISIBILITY MAY DROP RAPIDLY TO
NEAR ZERO IF YOU ENCOUNTER AN AREA OF DENSE FOG. SLOW DOWN...SPEED KILLS.

JENSENIUS

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:59 PM EDTWind AdvisoryGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more35 hr

Nearby

Gale Warnings in Maine, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.